Scared my Paxil isn't working anymore. Can anyone help?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

scleme1
New Member


Date Joined Oct 2005
Total Posts : 14
   Posted 5/27/2010 5:38 PM (GMT -7)   
I'm a 36 year-old male. I've been taking 40mg of Paxil for 10 years. I have to take the name-brand, because the generic doesn't work for me (tried 3 different times). A few weeks ago, the old feelings of anxiety started creeping back in. Racing thoughts, sick feeling in the pit of my stomach, overwhelming sense of fear, etc.

Now, I am feeding that anxiety with more fear. I am afraid that Paxil isn't working anymore, and I am scared that I will have to come off of it. I have read all of the horror stories about Paxil withdrawal, and it scares the living heck out of me. Currently, if I miss a day or two of taking it, I already start to have brain zaps. I have a feeling withdrawing from Paxil is going to be...hell on earth, and I have a wife and 2 kids that I have to support.

My question to you guys is this. Has anyone experienced this before? Will upping the dose from 40 to 50 help? Has anyone added a 2nd medication to an SSRI that is "pooping out" with success? Has anyone switched from Paxil to another SSRI with any success?

My doctor added .25mg of klonopin 2 times a day until I can get everything back under control, but it doesn't seem to be helping.

I'm a little desperate here, as anyone reading this can probably relate to. Anxiety sucks!

A little side note: I am currently under a bit more stress than I typically am used to. We are moving to a new house in 2 weeks, I received a promotion with added responsibility 1 month ago, and my daughter is dealing with some minor separation anxiety...which I have been worrying about.

Thanks again for any help. ac.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/27/2010 7:49 PM (GMT -7)   
HI
you hv just started taking the klonies right
you may want to ask doc for a higher dose of them but thats up to you
with all you are going thru it seems your anxiety level would rise
change n situations can cause upheavel in the a/p person

try taking a walk n take in beauty of nature for just a bit it helps me it might do same for you
look at your move in positive way not a negative way that may help as well
im just throwing some things out there for you

take a look at the CBT thread n check it out
your mind is going too fast
believe me from experience it can crash

i know others will post to u
tk care
lyn

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 5/27/2010 8:22 PM (GMT -7)   
I'm sorry for your troubles. I am finding myself in a similar situation, however it sounds like your stress levels are a lot higher than mine. My doctor has me take .5mg of xanax during times like yours and I take 20 mg of paxil currently. Do you think that maybe you need a higher dose of the added medication. I know others have suggested it, but it really helps me to be able to breathe during difficult times.

Also, it may sound corny, however when I feel like you are describing I make sure I turn the radio up in the car and sing my heart out! It is a nice break from reality and takes my mind off things.

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/28/2010 5:06 AM (GMT -7)   

Well...having posted this same kind of question before myself, I can tell you from doing extensive research on these drugs I have discoverd:

most SSRI's 'poop out' anywhere between 3 and 5 years....Paxil and some of the older ones a little longer.

Never stop them abruptly or increase your dosage without consulting your doctor (who may be so uninformed that he will shrug his shoulders and hand you an rx for something else with little or no instuctions)

They are NOT all the same.  They have different half lives and seratonin ratios.

Make a transition from one SSRI to another very slowly...if that is what you decide to do.

Omega 3 fish oil and magnesium glycinate seems to be the combo recommeded for symptoms that may occur during the transition.

I continued to take 5mg of Valium for RLS and Meniere's Disease during withdrawal but it didn't seem to help with the symptoms.

I wish you good luck in finding a safe, symptom free solution.  'Poop Out' bites, big time!

 

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/28/2010 5:27 AM (GMT -7)   
I do not know if upping your dose of your current med is the way to go but I sure would contact your physician even if just by telephone and see what he or she recommends.

I have had my meds poop out and had to go on different ones.

I agree with the other wise members who have posted before me, try other methods to help you reduce your anxiety.

Posting a link you may want to read:

Relaxation thread
http://www.healingwell.com/community/default.aspx?f=9&m=759232

Kindly,

Kitt

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/28/2010 5:32 AM (GMT -7)   
Hi, S!
I was on Zoloft for 12 years and started having the same feelings as you are having. Doing research, I found out (as Vest said above) that SSRIs do indeed "poop out". I was the one that suggested this to my doctor! Sometimes you have to take the bull by the horns, so to speak!
I was weaned off zoloft as I was put on Paxil. Paxil now works well for me. You likely need a new SSRI by now. I am taking magnesium taurate and B vitamin complex and taurine to help with anxiety issues as well, not that I've been having a problem with it. I just know it's good for it and I do believe it helps! :)
JL

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/28/2010 7:12 PM (GMT -7)   
Yes plz do talk to your doc n if he/ she doesnt seem like they are paying attention n hv your best interests at heart
'question them..ask if they understand what u are saying n going thru
ppl do not need to treat docs as a entity
they are human ..busy n sometimes need to be reminded they are there to help imho

It is not wrong imo to question any healthcare provider as you are the patient n one with the need to know what is best
they hv the education and should use it apprpriately..i hv found some that dont in my care

thankfully i hv a family doc that takes his time n truly listens to me
i am deaf so he uses the word thing to converse with me
i hv the utmost respect for my doctor but if i feel he is not doing something he ought too
i speak up
you really need to be proactive in your health care n i think a good doctor would hv no problems with answering all questions you have about meds...care ect
that is my opinion
n no do not go cold turkey off antidepressants or benzos for that matter

i wish you all the best
i hv had very good results with paxil but thats me

tk care

lyn

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/30/2010 6:22 AM (GMT -7)   
Posted today by scleme1 @ 7:30 AM
 
Hello. I'm on 40mg Paxil/day. Have been for 10 years with great results. I feel like it has stopped working. Have any of you experienced this and successfully switched meds? Thanks!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:56 AM (GMT -7)
There are a total of 2,733,003 posts in 301,075 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
318 Guest(s), 11 Registered Member(s) are currently online.  Details
PeterK, NiceGuyEddie, MartiG, Paxton, iho, NiceCupOfTea, Melg, Fairwind, snowboat, multifacetedme, otheym432


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer